Alert archive / Nebraska / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 187, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 3, 1998, 2:04 AM CDT for Loup County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 1998, 2:04 AM CDT (07:04 UTC)
- Expired
- Jul 3, 1998, 2:50 AM CDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Loup County, NE
The radar
The North Platte radar (KLNX), 93 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 1:00 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2041 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1697 m above ground
- 0-6 km bulk shear
- 148 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 17.1
The text
As transmitted, in the capitals the NWS used until 2016.
451 WUUS1 KLBF 030700 RRA SVRLBF NEC115-030750- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 204 AM CDT FRI JUL 3 1998 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOUP COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 250 AM CDT * AT 202 AM CDT... NORTH PLATTE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 37 MILES SOUTH SOUTHEAST OF AINSWORTH OR 14 MILES NORTH NORTHWEST OF ALMERIA MOVING NORTH NORTHEAST AT 10 MPH. * THIS STORM IS EXPECTED TO REMAIN IN RURAL AREAS. DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS KB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:47 PM CDT, 11 hours 17 minutes earlier.
Area forecast discussion, Jul 2, 2:47 PM CDT, 11 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 247 PM CDT THU JUL 2 1998 ...FORECAST PROBLEM WILL BE POPS... UPPER PATTERN HAS NOT CHANGED WITH 500 RIDGE OVER CENTRAL U.S. AND TROUGH IN WESTERN U.S. 500 RIDGE STILL IN FIRM CONTROL WITH WEAK SHORTWAVES MOVING THROUGH THE RIDGE. POPS ARE POSSIBLE THRU THE PERIOD. PROBLEMS THROUGH THE PERIOD WILL BE POPS. 700 AND 850 THTE RIDGES REMAIN STATIONARY ACROSS CWA THRU 48 HOURS WITH LLJ THROUGH THE PERIOD. LMVV FROM ETA AND NGM IN 850-700...700-500 AND 500-300 LAYERS HINT AT MCS TOMORROW NIGHT IN EASTERN NEBRASKA AND NEAR BLACK HILLS WHICH WOULD MOVE ACROSS NORTHERN NEBRASKA WITH UPWARD VERTICAL VELOCITIES WITH LMRH VALUES IN 40-60 PERCENT. LMVV NOT VERY ORGANIZED TONIGHT THOUGH. Q VECTORS NOT VERY ORGANIZED EITHER IN THE 850-700...700-500 AND 500-300 LAYERS THROUGH THE PERIOD. 18Z SFC CHART SHOWED LOW OVER SE CO WITH WARM FRONT OVER SW KS INTO OKC THROUGH LIT WITH DEW POINTS IN THE 60S ACROSS CWA. UPSLOPE FLOW WILL CONTINUE THROUGH THE PERIOD WITH 850 DEW POINTS OF 8-16 DEGREES THROUGH THE PERIOD WITH ETA SHOWING PRETTY POTENT 850 WARMFRONT WITH GOOD CONVERGENCE OVER HSI CWA AT 36 HOURS. CAPE VALUES TONIGHT IN 1000-2000 J/KG RANGE WITH CIN IN -40 IN THE WEST TO -80 IN THE EAST. CAPE TOMORROW NIGHT AT 00Z IN 700-2500 J/KG RANGE WITH CIN VALUES -40 IN SOUTH TO -100 IN NORTHWEST. WITH THIS IN MIND...FEEL THERE IS THREAT OF HEAVY RAINFALL THROUGH THE PERIOD. WILL GO HIGHEST POPS IN NE CWA WITH 50 TONIGHT AND LOWER POPS ELSEWHERE AND GO HIGH POPS IN NORTH TOMORROW NIGHT FOR POSSIBLE MCS IN BLACK HILLS AND EASTERN NEB. FEEL SOUTH COULD BE CAPPED AND WILL GO LOWEST POPS DUE TO 700 TEMPS IN 13-16 DEGREE RANGE TOMORROW ACROSS CWA. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN PRODUCT OMAZFPNE. CCF LBF BB 065/091 064/091 066 703231 ANW BB 066/088 066/085 067 705352 OGA BB 065/091 064/091 066 703231 ONL BB 06Z7/088 067/084 067 705352 IML BB 066/092 065/092 067 703231 BBW BB 066/090 066/088 067 704242 VTN BB 065/089 064/085 066 704242 MICHELS
In the hours before
Special weather statement, Jul 3, 12:35 AM CDT, 1 hour 29 minutes before
NEZ004-030540- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1239 AM CDT (1139 PM MDT) FRI JUL 3 1998 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SHERIDAN COUNTY WILL BE ALLOWED TO EXPIRE... AT 1239 AM CDT...NORTH PLATTE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD MOVED EAST AND WAS NO LONGER A THREAT THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. KB
Special weather statement, Jul 3, 1:14 AM CDT, 50 minutes before
NEZ022-056-030625- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 118 AM CDT (1218 AM MDT) FRI JUL 3 1998 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR PART OF THE EASTERN NEBRASKA PANHANDLE... AT 115 AM CDT SEVERE THUNDERSTORM WATCH NUMBER 717 ISSUED EARLIER FOR SOUTHWEST NEBRASKA HAS BEEN CLEARED FOR GARDEN AND DEUEL COUNTIES. THE WATCH WILL CONTINUE UNTIL 400 AM CDT FOR THE REST OF CENTRAL AND SOUTHWEST NEBRASKA. SPRINGER
Special weather statement, Jul 3, 1:35 AM CDT, 29 minutes before
NEZ005-030655- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 139 AM CDT (1239 AM MDT) FRI JUL 3 1998 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHERRY COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 0135 AM CDT...NORTH PLATTE DOPPLER RADAR INDICATED THE THUNDERSTORMS EXTENDING FROM MERRIMAN TO SOUTHEAST OF BROWNLEE HAD WEAKENED AND NO LONGER POSE A SEVERE WEATHER THREAT. THE THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST THROUGH 2AM CDT WITH HEAVY RAIN...PEA SIZE HAIL AND WIND GUSTS TO 40 MPH POSSIBLE. KB
Special weather statement, Jul 3, 1:46 AM CDT, 18 minutes before
NEZ024-030710- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 150 AM CDT (1250 AM MDT) FRI JUL 3 1998 ...THE SEVERE THUNDERSTORM WARNING FOR HOOKER COUNTY HAS BEEN CANCELLED... AT 147 AM CDT...NORTH PLATTE DOPPLER RADAR HAD INDICATED THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED EAST AND THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. LIGHT TO MODERATE RAIN WILL CONTINUE THROUGH 230 AM CDT WITH A THUNDERSTORM STILL POSSIBLE. KB
Special weather statement, Jul 3, 1:58 AM CDT, 6 minutes before
NEZ026-027-030700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 158 AM CDT FRI JUL 3 1998 ...SEVERE THUNDERSTORM WARNINGS REMAIN IN EFFECT FOR NORTHEAST BLAINE AND LOUP COUNTIES UNTIL 200 AM CDT... AT 155 AM CDT...NORTH PLATTE DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING NORTHEAST AT 25 MILE AN HOUR. A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHEAST OF BREWSTER OR 19 MILES NORTHWEST OF TAYLOR. THE STORM WILL CONTINUE TO MOVE SLOWLY NORTH THROUGH 2 AM CDT. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. KB
Special weather statement, Jul 3, 1:58 AM CDT, 6 minutes before
NEZ026-027-030700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 158 AM CDT FRI JUL 3 1998 ...SEVERE THUNDERSTORM WARNINGS REMAIN IN EFFECT FOR NORTHEAST BLAINE AND LOUP COUNTIES UNTIL 200 AM CDT... AT 155 AM CDT...NORTH PLATTE DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING NORTHEAST AT 25 MILE AN HOUR. A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHEAST OF BREWSTER OR 19 MILES NORTHWEST OF TAYLOR. THE STORM WILL CONTINUE TO MOVE SLOWLY NORTH THROUGH 2 AM CDT. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. KB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 10:39 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 66 min |
| Jul 2, 10:47 PM CDT | Tornado Warning | LBF | Garden | 63 min |
| Jul 2, 11:39 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 61 min |
| Jul 2, 11:51 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 59 min |
| Jul 3, 12:29 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
| Jul 3, 1:15 AM CDT | Severe Thunderstorm Warning | LBF | Blaine, Loup | 45 min |
| Jul 3, 1:20 AM CDT | Severe Thunderstorm Warning | LBF | Hooker | 50 min |
| Jul 3, 1:44 AM CDT | Severe Thunderstorm Warning | LBF | Thomas | 66 min |
| Jul 3, 2:15 AM CDT | Severe Thunderstorm Warning | LBF | Brown | 65 min |
| Jul 3, 2:18 AM CDT | Severe Thunderstorm Warning | LBF | Logan | 32 min |
| Jul 3, 2:58 AM CDT | Severe Thunderstorm Warning | LBF | Loup, Rock | 62 min |
| Jul 3, 3:30 AM CDT | Severe Thunderstorm Warning | LBF | Garfield | 65 min |
| Jul 3, 3:59 AM CDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.